Alert archive / Alabama / Heat Advisories in 2021
Heat Advisory 6, NWS Huntsville, AL
NWS Huntsville, AL issued this heat advisory at Jul 30, 2021, 2:24 PM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Jul 31, 2021, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2021, 2:24 PM CDT (19:24 UTC)
- In effect from
- Jul 31, 2021, 10:00 AM CDT
- Expired
- Jul 31, 2021, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1172 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this heat advisory went out at Jul 30, 12:31 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 30, 12:31 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1231 PM CDT Fri Jul 30 2021 .UPDATE... For 18Z TAFS. && .NEAR TERM...(Rest of Today) Issued at 1022 AM CDT Fri Jul 30 2021 Another hot and humid day is in store for the Tennessee Valley, as an H5 ridge/high centers over the Central Plains and an upper trough begins to dig over the Southern Appalachians. High cirrus has been evident resulting from a decaying thunderstorm complex that moved across the OH River Valley overnight, and has helped keep temperatures a little cooler than recent mornings so far. A weak upper disturbance will push south through the area today, bringing deeper moisture into the area. Unlike the past few days, this will result in increased chances for showers and thunderstorms later this afternoon. Because of the increase in cloud cover and uncertainty tied to thunderstorm coverage later this afternoon, did not feel confident enough to raise temperatures any today. Even with these limiting factors in mind, there is still a chance some areas could see enough clearing for sufficient diurnal heating and combined with an airmass rich in moisture, afternoon heat indices could reach 105+ in some areas. For that reason, the Heat Advisory is warranted for areas along and west of I-65 through 7PM this evening. .SHORT TERM...(Tonight through Sunday) Issued at 430 AM CDT Fri Jul 30 2021 The ridge will tend to become increasingly elongated W-E on Saturday and warm low-lvl air will continue to be swept into the area in WNW flow. Even behind the sfc front, temperatures will likely not budge much as it essentially washes out just to our south. In fact, moist advection in the low/mid levels will gradually push PW values higher. However, a lack of overall dynamic forcing will limit convective potential on Saturday. With 850 mb temps at levels near today and with a better chance for better insolation and less shower activity...temperatures on Saturday could actually be warmer than today. Increased amplification of the upr flow pattern will begin to take place late Saturday into early Sunday, with a deepening trough developing in the East CONUS. Strengthening low/mid level flow and moisture advection in the Mid-Miss Valley may give rise to an MCS as vorticity moves along the western flank of the trough through the area. This feature may affect portions of our area by Sunday morning and could produce strong wind gusts...but this will need to be watched in future forecasts as its location of development and movement are not certain. Otherwise, the vorticity maximum will move SEWRD while a sfc boundary will be aligned generally W-E in the area and numerous showers and thunderstorms are anticipated for Sunday. Deep layer shear along with low-lvl lapse rates will be more supportive of storm organization and strong updrafts/downdrafts, especially during the late morning/afternoon. .LONG TERM...(Sunday night through Thursday) Issued at 430 AM CDT Fri Jul 30 2021 A consensus solution from the latest suite of global deterministic and ensemble models suggests that a mid-level longwave trough will be in place across the eastern half of North America at the beginning of the extended period. The broader trough is predicted to gradually become more amplified on Sunday night/Monday as a pronounced vort max digs southeastward from the Central Plains into the TN Valley, and lift from this feature will likely contribute to regeneration of showers/thunderstorms along a cold front dropping southward through the forecast area. Due to some uncertainty regarding lingering impacts from thunderstorms during the day on Sunday, as well as the speed/location of the cold front, we have kept POPs in the chance range (highest south of the TN River). Lows on Monday morning will be in the mid 60s-around 70 degree range, with highs later in the day in the l-m 80s. It is becoming increasingly apparent that by Monday night, light- moderate northerly flow in the boundary layer will finally begin to advect a noticeably cooler/drier airmass southward into the region. This trend will persist for the remainder of the long term period, as another vort max to our north evolves into a partially closed low and drifts slowly eastward through the OH Valley. Lows will fall into the m-u 60s Tuesday morning, and l-m 60s Wednesday/Thursday mornings, with highs remaining in the l-m 80s. Regarding precipitation chances, a weak disturbance crossing the region on Tuesday could provide enough lift for a few postfrontal showers during the day, with only a slight chance of showers in our eastern areas on Wednesday/Thursday afternoons. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1231 PM CDT Fri Jul 30 2021 VFR flight conditions are expected through the TAF period at both terminals. Chances for afternoon thunderstorms will increase around 20z, but lower confidence in coverage prevents any higher mention than VCTS in the TAFs at this time. Temporary reductions to MVFR vsbys will be possible if any RA/TSRA impacts the terminals. Have left fog out of the TAFs for this update, but may need to be added in later especially in areas that receive rain today. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...Heat Advisory until 7 PM CDT this evening for ALZ001>007-016. TN...Heat Advisory until 7 PM CDT this evening for TNZ076-096. && NEAR TERM...25 SHORT TERM...KDW LONG TERM...70/DD AVIATION...25 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Jul 30, 2:16 PM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 216 PM CDT Fri Jul 30 2021 ALZ001>010-016-TNZ076-096-097-311030- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 216 PM CDT Fri Jul 30 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... Dangerous heat is expected across the Tennessee Valley through early this evening with peak heat index values between 105 to 113 expected. An Excessive Heat Warning is in effect for northwest Alabama and a Heat Advisory is in effect for the rest of north Alabama and southern middle Tennessee until 7 PM CDT. Isolated to scattered thunderstorms are expected to develop today with best chances for activity in southern Middle Tennessee and northeastern Alabama. A few storms may be capable of producing strong wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Dangerous heat is expected across the Tennessee Valley again on Saturday, with peak heat index values in excess of 105 degrees expected. A Heat Advisory is in effect for the entire forecast area from 10 AM to 7 PM CDT. A few strong to marginally severe thunderstorms capable of damaging wind gusts and locally heavy rainfall are possible late Saturday night into Sunday. The coverage of thunderstorms will remain fairly high on Sunday night and Monday, before diminishing on Monday night as a cold front crosses the region. Nonetheless, a few thunderstorms will be possible in the eastern portion of the outlook area through Thursday. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:42 PM CDT | Excessive Heat Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence | 5 hr |
| Jul 30, 3:25 PM CDT | Special Weather Statement | HUN | Lawrence | 50 min |
| Jul 30, 3:59 PM CDT | Special Weather Statement | HUN | Jackson | 31 min |
| Jul 30, 4:08 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Marshall | 37 min |
| Jul 30, 4:09 PM CDT | Special Weather Statement | HUN | Morgan | 51 min |
| Jul 30, 4:13 PM CDT | Special Weather Statement | HUN | Marshall | 47 min |
| Jul 30, 4:48 PM CDT | Special Weather Statement | HUN | DeKalb | 27 min |
| Jul 30, 5:20 PM CDT | Special Weather Statement | HUN | DeKalb | 25 min |
| Jul 30, 5:26 PM CDT | Special Weather Statement | HUN | Lauderdale | 49 min |
| Jul 30, 5:36 PM CDT | Special Weather Statement | HUN | Jackson | 9 min |
| Jul 30, 5:45 PM CDT | Special Weather Statement | HUN | Limestone, Madison | 30 min |
| Jul 30, 5:46 PM CDT | Special Weather Statement | HUN | Jackson | 44 min |
| Jul 30, 5:58 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Lawrence, Limestone | 32 min |
| Jul 30, 6:10 PM CDT | Special Weather Statement | HUN | Lawrence, Limestone, Madison, Morgan | 50 min |
| Jul 30, 6:28 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 32 min |
| Jul 30, 6:37 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 23 min |
| Jul 30, 6:55 PM CDT | Special Weather Statement | HUN | Cullman, DeKalb, Lawrence, Marshall, Morgan | 50 min |
| Jul 30, 3:47 PM CDT | Special Weather Statement | HUN | Moore | 28 min |
| Jul 30, 4:56 PM CDT | Special Weather Statement | HUN | Franklin | 34 min |
Nearby
Heat Advisories in Alabama, 2021Heat Advisories in Tennessee, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.